| || |
- 1 Post By rxqueen83
Hello everyone, I want to start by saying all of your stories are so inspiring!! Ok so I am 30yrs of age, and been on the Methadone for 12yrs!! Ugh so depressing when I say how long its been! So I'm coming down slowly I started at 65mg, now on 35. I feel great now but the lower I get the more I know ill feel it!! I'm actually very scared to b completely off!!! Is there any advice anybody can give me on the best way to do this successfullyy!!?? Also would it b OK to take something for anxiety or is there anything out there to help me with my Methadone withdrawal symptoms once down very low or completely off!? THANK YOU ALL SO MUCH!!!
I'm replying to you so that someone who has that experience will see your post. There are people on this board who have successfully come off methadone. Good for you that you want off and to be able to live your life.
Hi. Welcome. My name is Nadia. I came off Methadone twice. Once CT off of 70 MG and second I reduced from 160 MG to 30 MG in about two months to switch to Subs. Both times had their share of ickies. To answer your question about ANXIETY meds, the first time I CT'd off methadone, I did it as a result of an OD, mixing Klonopin and Methadone. PLEASE. Do not take any anxiety drugs with Methadone, it's BAD, BAD news. Not only that, but most likely your clinic will boot you out. Too much liability. Mixing these two classes of drugs is playing with fire. Maybe you could ask your Doctor about Buspirone, it is a non-benzo anxiety drug. Also, if your going to learn to live without the use of drugs, you should start researching ways to deal with anxiety naturally or without drugs. This will not come without anxiety, that is normal. You are ending a relationship with one of the most potent drugs in the world after 12 years. Your body is going to get mad. I wouldn't suggest stomping out every single symptom with an addicting narcotic.
Your doing a great job. I personally would say, keep tapering down to absolutely nothing. That's the best way to go with Methadone. SLOW, SLOW taper. Keep in touch with the nurse and counselor who are dispensing your dose. Do they have a blind dosing program? Sometimes when you get to ten they will drop you a MG without telling you (with your prior consent). That way you don't "panic" when you know your dose is dropping. Keep up the good work, and welcome. Sounds like your on the right track.
Of course your scared. If you weren't scared, it wouldn't be normal. Don't let the fear paralyze you. Keep putting one foot in front of the other and trucking along. You can do this. And you will be so happy to get rid of those liquid handcuffs. I promise you that. It will outweigh any fear, anxiety and symptoms by a proverbial TON.
Last edited by rxqueen83; 08-07-2012 at 06:49 PM.
COMPLETELY CLEAN (Sub FREE) as of 7/20/12
"I don't like the drugs, but the drugs LIKE ME" Marilyn Manson
I know where your coming from. I was on methadone for 6 years. I tried several times to get off by tapering, even got to 10mgs once but I could never do it. This time I got on suboxone from 45mgs of meth and its going great. Its been 4 weeks and I haven't been back to the clinic and I've tapered my suboxone dose from 4mgs to .75 in 4 weeks. I will be off the subs soon. If you can, if you have the money or insurance, try the subs. You are on a low enough dose to switch. The only bad part is you need to be in withdrawal first before taking the subs, I waite 3 and a half days of no meth and I felt terrible. But you only have to do it one time and really its only the third day thats really bad. Good luck whatever way you choose, I know people who have detoxed down to 1mg of meth and gotten off so it may take awhile but it can be done. You could probably jump off at more than 1mg but you know how hard mentally that jump off is.
Last edited by pgcc; 08-08-2012 at 11:04 AM.
As for the anxiety you have to talk to your Dr. and clinic. I was on 3 clinics in 6 years in NY and they allowed me to be on benzos as long as it was prescribed by a doctor. I know its supposed to be dangerous but almost everyone I know on meth is on some kind of benzo. I get reall crazy and obsess over things so I was prescribed 1-4 1mg kolonopin a day. I usually take two. I haven't had a problem. I know their are other meds that are not benzos like buspar but they didnt work for me maybe you would have better luck? Most people on meth clinics are taking xanax to get f'ed up every day. I know they take xanax and clonldine w/ their meth and turn into zombies. Those are the people who give methadone a bad name. people see them and think they are like that from the meth alone they don't know that these people are taking a cocktail of drugs daily. Methadone, after a while doen't get you high so people chase the high w/ benzos I don't think that is what you are doing because if you go to a meth clinic I know there are people selling xanax and whatever else there. Unless your clinic is highly unusual. Also, clonodine in controlled doses will help w/ methadone withdrawals. If you can talk to your dr. about it he can prescribe it for wd its legal because the drug is indicated for that(wd's) among other things like high blood pressure and anxiety.
Last edited by pgcc; 08-08-2012 at 11:17 AM.